Alert archive / California / Wind Advisories in 2018
Wind Advisory 23, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 24, 2018, 1:13 AM PST for San Bernardino County, California. It took effect at Dec 25, 2018, 9:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2018, 1:13 AM PST (09:13 UTC)
- In effect from
- Dec 25, 2018, 9:00 PM PST
- Expired
- Dec 26, 2018, 10:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS75 KPSR 240913 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 213 AM MST Mon Dec 24 2018 CAZ562-242200- /O.NEW.KPSR.WI.Y.0022.181225T0600Z-181225T2100Z/ Imperial County Southwest- 113 AM PST Mon Dec 24 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 PM this evening to 1 PM PST Tuesday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds picking up by around midnight tonight, peaking during early to mid morning hours on Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-242200- /O.NEW.KPSR.WI.Y.0023.181226T0500Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 113 AM PST Mon Dec 24 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 9 PM Tuesday to 10 AM PST Wednesday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...Gusty winds developing later in the evening Tuesday and persisting into the mid to late morning hours Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
232 WWUS75 KPSR 242106 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 206 PM MST Mon Dec 24 2018 CAZ562-251100- /O.CON.KPSR.WI.Y.0022.181225T0600Z-181225T2100Z/ Imperial County Southwest- 106 PM PST Mon Dec 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST TUESDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds picking up by around midnight tonight, peaking during early to mid morning hours on Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-251100- /O.CON.KPSR.WI.Y.0023.181226T0500Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 106 PM PST Mon Dec 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Gusty winds developing later in the evening Tuesday and persisting into the mid to late morning hours Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
262 WWUS75 KPSR 250812 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 112 AM MST Tue Dec 25 2018 CAZ562-252100- /O.CON.KPSR.WI.Y.0022.000000T0000Z-181225T2100Z/ Imperial County Southwest- 1212 AM PST Tue Dec 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Through the early to mid morning hours today, tapering off by shortly after noon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-252100- /O.CON.KPSR.WI.Y.0023.181226T0500Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1212 AM PST Tue Dec 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Gusty winds developing later this evening and persisting into the mid to late morning hours Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
918 WWUS75 KPSR 251013 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 313 AM MST Tue Dec 25 2018 CAZ566-567-252100- /O.EXA.KPSR.WI.Y.0022.000000T0000Z-181225T2100Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 213 AM PST Tue Dec 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 1 PM PST this afternoon. * WINDS...West 15 to 30 mph with gusts up to 45 mph. * TIMING...Through the early to mid morning hours today, tapering off by shortly after noon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-252100- /O.CON.KPSR.WI.Y.0022.000000T0000Z-181225T2100Z/ Imperial County Southwest- 213 AM PST Tue Dec 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...West 20 to 30 mph with gusts up to at least 50 mph. * TIMING...Through the early to mid morning hours today, tapering off by shortly after noon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-252215- /O.CON.KPSR.WI.Y.0023.181226T0500Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 213 AM PST Tue Dec 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Gusty winds developing later this evening and persisting into the mid to late morning hours Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
056 WWUS75 KPSR 252042 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 142 PM MST Tue Dec 25 2018 CAZ562-566-567-252145- /O.EXP.KPSR.WI.Y.0022.000000T0000Z-181225T2100Z/ Imperial County Southwest-Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1242 PM PST Tue Dec 25 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... The Wind Advisory for portions of southeastern California will be allowed to expire. However, breezy conditions are still possible through sunset. $$ CAZ560-261200- /O.CON.KPSR.WI.Y.0023.181226T0500Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1242 PM PST Tue Dec 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...Gusty winds developing later this evening and persisting into the mid to late morning hours Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ562-261200- /O.NEW.KPSR.FZ.A.0003.181227T0700Z-181227T1600Z/ Globe/Miami- Including the cities of Globe and Miami 142 PM MST Tue Dec 25 2018 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Phoenix has issued a Freeze Watch, which is in effect from late Wednesday night through Thursday morning. * TEMPERATURES...As low as 32. * TIMING...Early Thursday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. && $$
717 WWUS75 KPSR 260940 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 240 AM MST Wed Dec 26 2018 CAZ560-262300- /O.NEW.KPSR.FZ.A.0004.181229T0700Z-181229T1600Z/ /O.CON.KPSR.WI.Y.0023.000000T0000Z-181226T1800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 140 AM PST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Freeze Watch, which is in effect from Friday evening through Saturday morning. * TEMPERATURES...As low as 28. * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Gusty winds persisting into the mid to late morning hours today before tapering off. Freezing temperatures from late Friday night through mid morning on Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. && $$ AZZ562-262300- /O.NEW.KPSR.HZ.A.0001.181229T0700Z-181229T1600Z/ /O.CON.KPSR.FZ.A.0003.181227T0700Z-181227T1600Z/ Globe/Miami- Including the cities of Globe and Miami 240 AM MST Wed Dec 26 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Hard Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...As low as 28 Thursday morning becoming as cold as 23 Saturday morning. * TIMING...Early Thursday morning. Continued cold Friday morning, then becoming much colder early Saturday morning.. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Very cold temperatures are dangerous for pets left outside as well as for those who cannot find suitable shelter overnight such as the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ AZZ556-560-561-262300- /O.NEW.KPSR.HZ.A.0001.181229T0700Z-181229T1600Z/ Tonto Basin-San Carlos-Dripping Springs- Including the cities of Punkin Center, San Carlos, Hayden, and Winkelman 240 AM MST Wed Dec 26 2018 ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Hard Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...As low as 25. * TIMING...Late Friday night through mid morning on Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Very cold temperatures are dangerous for pets left outside as well as for those who cannot find suitable shelter overnight such as the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ AZZ552>554-262300- /O.NEW.KPSR.FZ.A.0004.181229T0700Z-181229T1600Z/ Superior-Northwest Pinal County-West Pinal County- Including the cities of Superior, Casa Grande, Florence, and Coolidge 240 AM MST Wed Dec 26 2018 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...As low as 29. * TIMING...Late Friday night through mid morning hours on Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. && $$ AZZ534-547-557-262300- /O.NEW.KPSR.FZ.A.0004.181229T0700Z-181229T1600Z/ Aguila Valley-Rio Verde/Salt River-Mazatzal Mountains- Including the cities of Aguila, Gladden, Wickenburg, and Sunflower 240 AM MST Wed Dec 26 2018 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...As low as 29. * TIMING...Late Friday night through the mid morning hours on Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. && $$ AZZ530-533-536-262300- /O.NEW.KPSR.FZ.A.0004.181229T0700Z-181229T1600Z/ Parker Valley-Central La Paz-Gila River Valley- Including the cities of Parker, Ehrenberg, Brenda, Harcuvar, Quartzsite, Vicksburg, Vicksburg Junction, Salome, and Ligurta 240 AM MST Wed Dec 26 2018 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Phoenix has issued a Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...As low as 29. * TIMING...Late Friday night through mid morning on Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could destroy or damage crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:03 AM PST, 10 minutes earlier.
Area forecast discussion, Dec 24, 1:03 AM PST, 10 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
203 AM MST Mon Dec 24 2018
.SYNOPSIS...
Above normal temperatures and dry conditions will continue through
Christmas Eve with intermittent periods of high clouds as the
region remains under the influence of high pressure. Temperatures
will begin to decrease on Christmas as a series of low pressure
systems and fronts affect the region through at least the end of
next week. The best chances of precipitation will be on Christmas
into Wednesday morning and Thursday night into Friday. The coldest
temperatures of the season will affect the lower deserts late this
week into the weekend as nighttime temperatures dip into the 30s.
&&
.DISCUSSION...
Fair weather will continue Christmas Eve across the forecast area.
Upper air analysis indicates zonal flow aloft resulting in
negligible changes to our sensible weather. Current IR satellite
depicts some mid to high level clouds filtering over Arizona.
There should be enough clearing tonight to see temperatures
hover in the upper 40's for most lower desert locations this
early morning and warming into the low 70s by the afternoon.
Guidance continues to show a Pacific weather disturbance impacting
our area on Christmas. At this moment, the system is slowly
vacating the PNW and will dig south over the Intermountain West
evolving into a closed low. Significant atmospheric height falls
really take hold through Wednesday as the center of the cold core
navigates through SE Arizona. The cold air aloft combined with
markedly thick periods of clouds begins a period of temps 10 or
even more degrees cooler than what we have been experiencing. A
number of models indicate a second cold core system will move
through the region late next week supporting prolonged coolness.
As for Christmas day, a cold front associated with the first
system will push through the CWA Tuesday reaching the Phoenix area
around Christmas evening. As the front moves through, the tight
pressure gradient will induce some strong, gusty conditions,
particularly across Southeast California with widespread gusts up
to 25 mph. The Mountain Springs area of Imperial County may see
much stronger gusts (up to 40 mph plus), leading to a Wind
Advisory. The strong winds may create contentious driving
conditions due to crosswinds and the potential for blowing dust
and sand. Chances for desert showers, and even an isolated
thunderstorm, will accompany the arrival of the front with the
greatest chance for precipitation will along higher terrain
features across Southeast California and much of the eastern
portion of our warning area, including Greater Phoenix. The total
amount of rainfall is in question as overall moisture seems
limited, but the GEFS plumes is optimistic indicating a mean of
0.10 to 0.20 inches in precipitation for Phoenix. Any snowfall
should be confined to Hilltop and areas north of the Rim.
Most of the showers should clear out by Thursday, however, expect
very chilly temperatures Thursday night/Friday morning with
temperatures threatening the freezing mark for many desert
locations. Since next system pegged to arrive late in the week
will primarily develop over land, expect moisture to be limited
producing only slight chances for precipitation. The ECMWF is a
little more conservative on the precip coverage but both the Euro
and GFS models highlight northern and eastern Arizona as the
places most likely to see precipitation. Given the back-to-back
cold systems, snow levels will drop to near 3000 feet by Friday
morning and down to 2000 feet by Saturday. As such, we will
likely see our coldest morning yet Saturday with temperatures
dipping into the low to mid 30's for even the warmest locations.
We can expect those nighttime temps near (and below) freezing
to hang around for a few days while the daytime highs struggle to
reach 60 degrees.
&&
.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL; and
Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation impacts are expected through at least Monday afternoon.
Periods of high clouds will continue to pass overhead, with cigs
remaining AOA 20 kft. Winds will be very light and generally
follow typical diurnal patterns.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Tuesday through Saturday:
Tuesday and Wednesday will provide some tenuous fire weather
concerns as a weather system approaches the region. Strong winds
(gusts 20-40 mph) are likely across Southeast California and the
Colorado River area, including Yuma. The winds weaken towards
Phoenix but may be strong along mountain ridges and the Rim. The
winds will be strongest on Tue-Wed. Otherwise, rain chances will
follow later on Tue-Wed and linger through the week. As usual, the
best chances for rain will be Phoenix and locations further north
and east. A subsequent storm system by the end of the week may
again create breezy conditions by Friday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory from 10 PM this evening to 1 PM PST Tuesday for
CAZ562.
Wind Advisory from 9 PM Tuesday to 10 AM PST Wednesday for
CAZ560.
&&
DISCUSSION...Deemer
AVIATION...Rogers
FIRE WEATHER...DeemerThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:13 AM PST | Wind Advisory | PSR | Imperial | 36 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.